Entrez PubMed Nucleotide Protein Genome Structure OMIM PMC Journals Books
 Search for
  Limits Preview/Index History Clipboard Details    
spacer gif About Entrez

Text Version

Entrez PubMed
Help | FAQ

PubMed Services
Journals Database
MeSH Database
Single Citation Matcher
Batch Citation Matcher
Clinical Queries

Related Resources
Order Documents
NLM Gateway
Consumer Health
Clinical Alerts
PubMed Central


1: Pharmacotherapy. 2002 Apr;22(4):516-8. Related Articles, Links

Selective serotonin reuptake inhibitor-induced rash: case report and review of the literature.

Sannicandro TJ, Farrar MC, Markowitz JS.

Institute of Psychiatry, Medical University of South Carolina, Charleston 29425, USA.

Selective serotonin reuptake inhibitors (SSRIs) are one of the most frequently prescribed classes of drugs. Rashes induced by SSRIs seldom have been reported in the literature. Computerized MEDLINE and Current Contents searches yielded a report of two cases of rash induced specifically by paroxetine. We describe a patient who developed a rash that appeared on day 3 of treatment with oral paroxetine 20 mg/day. Her rash was morbilliform, pruritic, and generalized over the trunk and limbs, with some facial involvement. There was no palm or sole involvement. The patient reported that she had experienced a similar reaction to fluoxetine, which may suggest a drug class effect. The rash resolved within 2 days of drug discontinuation and treatment with oral diphenhydramine and topical hydrocortisone cream.

Publication Types:
  • Case Reports
  • Review
  • Review of Reported Cases

PMID: 11939687 [PubMed - indexed for MEDLINE]